Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Does loxaclav give side effects like swelling ?

My two year old was given loxaclav because he had a temperature and upon examination, the doctor said his ears were inflamed. He took d drug in d hospital at night and d very next day, we observed his lips were swollen. We took him back to d hospital same day and he was given hydrocortisone and d antibiotics was changed to fluroxitil. At about mid day, the swelling had gone down and we took him home. By the next mrng, the swelling had gotten worse now spreading to the entire boy....eyes, hands, thighs and feet. We quickly rushed back to the hospital and this time they stopped the antibiotics and placed him on an 8 hourly dose of hdrocortisone. We were told they have to carry out a series of test including a urinalysis. So we tried to get urine from him.....after wait for over six hrs for him to pee...we realised he was finding it very difficult to pee. He cried and cried and would just drop a little weeuntil eventually we applied a little pressure on his lower abdomen before the wee came out. We have done scans of his kidney , liver and they say he is fine. The urinalysis was also fine as the doctor said there was no trace of protein or blood in it and all the other attributes were fine. I am now very concerned because after just six days of leaving the hospital and and two days of stopping d perinisolon we were asked to be given him at home....he developed a temperature again (38.8 drgrees celcius) and by d time we got to the hospital he had lost strength and was looking as though he was going to faint...the dfoctors had to put an oxygen mask and tried desperately to stabilize him after abt 2 hrs. We also observed that the swelling has reoccured again around his eyes and face and now there is a redness that appears to be under his skin around his belly button area. The hospital is doing all the test all over again and have now included an allergy test , they took a throat swab today and a blood culture. They say we have to wait a few days for the result. What do you think could be wrong with my child? Please help.....your advice could save a life. Many thanks
Asked On : Fri, 26 Aug 2011
Answers:  1 Views:  96
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Anesthesiologist 's  Response
By seeing your complains there could be two chances of this skin reaction first it may be due to drugs which they have administered which usually will reduce with discontinuation of drugs and administration of steroids and antihistaminic drugs, secondly it may be due to staphylococcal bacterial infection, which will take time to resolve repeated throat swab culture is ideal with 3 blood culture to confirm it. i strongly suspect scarlet fever, which should subside with properly selected antibiotic and supportive treatement.
thank you
Answered: Fri, 26 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor